Alert archive / Maine / Coastal Flood Statements in 2011

Coastal Flood Statement 13, NWS Gray, ME

October 27, 2011Cumberland County, York County, Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this coastal flood statement at Oct 27, 2011, 3:07 PM EDT for Cumberland County, York County, Maine; Rockingham County, New Hampshire. It took effect at Oct 28, 2011, 10:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2011, 3:07 PM EDT (19:07 UTC)
In effect from
Oct 28, 2011, 10:00 AM EDT
Expired
Oct 28, 2011, 3:00 PM EDT
In force
5 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 64 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2011-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2011-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

831 
WHUS41 KGYX 271907
CFWGYX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
307 PM EDT THU OCT 27 2011

...HIGH TIDES EXPECTED AGAIN ON FRIDAY...

.THE HIGH TIDE SHORTLY AFTER NOON ON FRIDAY IS PREDICTED AT 11.9
FEET IN PORTLAND. THIS IS VERY CLOSE TO THE 12 FEET FLOOD STAGE.
NORTHWEST OFFSHORE WINDS SHOULD MAKE THE THREAT FOR A STORM SURGE
MINIMAL AND COASTAL FLOODING IS NOT EXPECTED.

MEZ023-024-NHZ014-280315-
/O.NEW.KGYX.CF.S.0013.111028T1400Z-111028T1900Z/
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
307 PM EDT THU OCT 27 2011

* LOCATION...COASTAL SOUTHERN MAINE AND COASTAL NEW HAMPSHIRE FROM
  THE PORTLAND AREA SOUTHWARD.

* COASTAL FLOODING...IS NOT EXPECTED. BUT THE HIGH TIDE WILL BE
  VERY CLOSE TO FLOOD STAGE.

* TIMING...HIGH TIDE AT PORTLAND IS AT 12:27 PM.

* IMPACTS...LOW LYING AREAS NEAR THE WATER WILL SEE A RISE IN TIDE
  LEVELS TO NEAR FLOOD STAGE. FLOODING IS NOT EXPECTED.

$$
2 follow-up statements
906 
WHUS41 KGYX 280016
CFWGYX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
816 PM EDT THU OCT 27 2011

...HIGH TIDES EXPECTED AGAIN ON FRIDAY...

.THE HIGH TIDE SHORTLY AFTER NOON ON FRIDAY IS PREDICTED TO BE 11.9
FEET IN PORTLAND. THIS IS VERY CLOSE TO THE 12 FOOT FLOOD STAGE.
NORTHWEST OFFSHORE WINDS SHOULD MAKE THE THREAT FOR A STORM SURGE
MINIMAL AND COASTAL FLOODING IS NOT EXPECTED. STILL WITH A
PREDICTED TIDE THIS CLOSE TO FLOOD STAGE THERE COULD BE SOME VERY
MINOR FLOOD ISSUES ALONG THE COASTLINE.

MEZ023-024-NHZ014-281000-
/O.CON.KGYX.CF.S.0013.111028T1400Z-111028T1900Z/
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
816 PM EDT THU OCT 27 2011

* LOCATION...COASTAL SOUTHERN MAINE AND COASTAL NEW HAMPSHIRE 
  FROM THE PORTLAND AREA SOUTHWARD. 

* COASTAL FLOODING...IS NOT EXPECTED. BUT THE HIGH TIDE WILL BE 
  VERY CLOSE TO FLOOD STAGE. 

* TIMING...HIGH TIDE AT PORTLAND IS AT 12:27 PM.

* IMPACTS...LOW LYING AREAS NEAR THE WATER WILL SEE A RISE IN 
  TIDE LEVELS TO NEAR FLOOD STAGE. FLOODING IS NOT EXPECTED. 

$$
219 
WHUS41 KGYX 280751
CFWGYX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
351 AM EDT FRI OCT 28 2011

...HIGH TIDES EXPECTED AGAIN SHORTLY AFTER NOON TODAY...

.THE HIGH TIDE AT 1227 PM IS PREDICTED TO BE 11.9 FEET IN
PORTLAND. THIS IS VERY CLOSE TO THE 12 FOOT FLOOD STAGE. NORTHWEST
OFFSHORE WINDS SHOULD MAKE THE THREAT FOR A STORM SURGE MINIMAL
AND COASTAL FLOODING IS NOT EXPECTED. STILL WITH A PREDICTED TIDE
THIS CLOSE TO FLOOD STAGE THERE COULD BE SOME VERY MINOR FLOOD
ISSUES ALONG THE COASTLINE.

MEZ023-024-NHZ014-281800-
/O.CON.KGYX.CF.S.0013.111028T1400Z-111028T1900Z/
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
351 AM EDT FRI OCT 28 2011

* LOCATION...COASTAL SOUTHERN MAINE AND COASTAL NEW HAMPSHIRE 
  FROM THE PORTLAND AREA SOUTHWARD. 

* COASTAL FLOODING...IS NOT EXPECTED. BUT THE HIGH TIDE WILL BE 
  VERY CLOSE TO FLOOD STAGE. 

* TIMING...HIGH TIDE AT PORTLAND IS AT 12:27 PM.

* IMPACTS...LOW LYING AREAS NEAR THE WATER WILL SEE A RISE IN 
  TIDE LEVELS TO NEAR FLOOD STAGE. FLOODING IS NOT EXPECTED. 

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Oct 27, 3:07 PM EDT, 0 minutes earlier.

Area forecast discussion, Oct 27, 3:07 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
307 PM EDT THU OCT 27 2011

.SYNOPSIS...
LOW PRESSURE WILL MOVE OFF TO THE EAST TONIGHT... WITH CLEARING
CONDITIONS ACROSS NORTHERN NEW ENGLAND. HIGH PRESSURE MOVES INTO
THE AREA FROM THE WEST ON FRIDAY. LOW PRESSURE WILL TRACK OFF THE
NORTHEAST COAST LATE SATURDAY AND SATURDAY NIGHT...AND COULD
SPREAD A LITTLE RAIN AND SNOW ACROSS COASTAL AREAS. HIGH PRESSURE
BUILDS IN FOR SUNDAY AND MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
FOR THE REMAINDER OF THIS AFTERNOON AND EVENING... EXPECT
PRECIPITATION SHIELD TO GRADUALLY MOVE EAST... DISSIPATING ON THE
WESTERN EDGE AS THE WEAKLY DEFINED CENTER OF LOW PRESSURE MOVES
OFFSHORE OF SOUTHERN NEW ENGLAND. PRECIPITATION SHOULD CHANGE FROM
RAIN TO SNOW FOR ALL AREAS BEFORE ENDING. WITH THE DARKNESS
FALLING AND TEMPERATURES FALLING INTO THE LOW 30S... SOME MINOR
ACCUMULATIONS ARE POSSIBLE THIS EVENING. ALL SNOW SHOULD BE COMING
TO AN END BY MIDNIGHT... SO TOTAL AMOUNTS WILL REMAIN LIGHT. SKIES
WILL CLEAR QUICKLY BEHIND THE SYSTEM... AND CLEAR SKIES AND COLD
ADVECTION WILL ALLOW TEMPERATURES TO FALL INTO THE 20S ACROSS THE
ENTIRE AREA.

COASTAL YORK AND COASTAL ROCKINGHAM COUNTIES HAVE NOT YET HAD A
HARD FREEZE. THEREFORE... WILL NEED TO ISSUE A FREEZE WARNING FOR
THESE AREAS TONIGHT. THIS SHOULD PROVIDE THE KILLING FREEZE NEEDED
TO END THE GROWING SEASON FOR OUR FORECAST AREA.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
HIGH PRESSURE BUILDS IN FROM THE WEST ON FRIDAY... WITH CLEAR
SKIES AND NORTHWEST WINDS GUSTING TO AROUND 20 MPH DURING THE DAY.
COLD ADVECTION WEAKENS THROUGH THE DAY AND CLEAR SKIES AND
ABUNDANT SUNSHINE WILL ALLOW TEMPERATURES TO WARM TO THE UPPER 40S
TO NEAR 50 DEGREES ALONG SOUTHERN AND COASTAL AREAS. FURTHER NORTH
TEMPERATURES STRUGGLE TO REACH THE LOW 40S.

MOSTLY CLEAR SKIES FRIDAY NIGHT ALLOW FOR ANOTHER COLD NIGHT.
TEMPERATURES FALL INTO THE 20S FOR MOST PLACES... BUT UPPER TEENS
ARE EXPECTED IN THE NORTHERN VALLEYS.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
12Z GFS AND EURO COMING INTO DECENT AGREEMENT ON FAST MOVING 500
MB SHORT WAVE DEEPENING OVER NEW ENGLAND SAT...AND CLOSING OFF TO
THE EAST OF CWA. SFC LOW PROGGED TO TRACK OUTSIDE OF 40/70
BENCHMARK...BUT FURTHER N AND W THAN THIS TIME YESTERDAY. THIS
WILL PROVIDE THE POSSIBILITY OF SOME LIGHT PRECIP ACROSS THE
COASTAL AREAS LATE SATURDAY INTO SATURDAY NIGHT...WITH QPF ON THE
ORDER OF 0.25-0.5".  P-TYPE WILL BE AN ISSUE AS IT WEILL BE COLD
ENOUGH ALOFT FOR PRECIP TO FALL THRU MOS OF THE ATMOSPHERE AS SN.
AT ISSUE WILL BE WARM BOUNDARY LAYER....WITH TEMPS RISING WELL
INTO THE 40S DURING THE FIRST PART OF SATURDAY...ANY PRECIP WILL
LKLY START AS RAIN MOST PLACES MID-LATE SAT AFTERNOON. AS DAYTIME
HEATING WANES...PRECIP COULD CHANGE TO SN LATE IN THE DAY
SAT...AND MORE LIKLY SAT EVE....HOWEVER...GIVEN TIME OF YEAR...AND
WARM TEMPS IN ADVANCE OF SYSTEM...ANY SNOW WILL STRUGGLE TO
ACCUMULATE...AT FIRST ON GRASSY SURFACES...AND IF ENOUGH SNOW
FALLS...EVENTUALLY ON ROADS. STILL...ANY ACCUMS LOOK LIGHT
ATTM...AND PRECIP SHOULD END BY DAYBREAK SUNDAY...WITH TEMPS
CLIMBING BACK WELL INTO THE 40S SUNDAY...SO ANY SN THAT DOES
ACCUMULATE....WILL MELT AWAY QUICKLY ON SUNDAY.

HIGH PRES BUILDS IN SUN-TUE...WITH TEMPS STAYING SEASONABLY COOL.
A WEAK WAVE MOVES THROUGH AROUND THE MIDDLE OF THE WEEK...WITH A
THREAT FOR PRECIP...MAINLY RAIN.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHORT TERM...CONDITIONS ALTERNATE BETWEEN MVFR AND IFR THIS
EVENING IN RAIN AND SNOW. BUT SHOULD IMPROVE TO VFR AFTER
MIDNIGHT. NORTHWEST WINDS GUST TO AROUND 15 TO 20 KT ON FRIDAY
UNDER CLEAR SKIES.

LONG TERM...MAINLY VFR...HOWEVER COULD SEE FLIGHT RESTRICTIONS IN
RA/SN SAT AFTERNOON INTO SATURDAY NIGHT.

&&

.MARINE...
SHORT TERM...AS LOW PRESSURE TRACKS EASTWARD SOUTH OF THE GULF OF
MAINE... WINDS WILL BECOME NORTH TO NORTHWESTERLY BEHIND THE LOW
TONIGHT. WINDS COULD GUST TO 25 KT DURING THE DAY ON FRIDAY WITH
COLD ADVECTION ONGOING. HAVE EXTENDED THE SMALL CRAFT ADVISORY
UNTIL 6PM TOMORROW.

LONG TERM...WINDS/SEAS SHOULD SUBSIDE BLO SCA SATURDAY INTO SAT
NIGHT....BUT WILL PICK UP AND EXCEED SCA LVLS OUT OF THE NW
SUNDAY...AS LOW PRES WINDS UP TO OUR E...BUT SHOULD DIMINISH AGAIN
ON MONDAY.

&&

.TIDES/COASTAL FLOODING...
TIDE CRESTED AT 11.95 FEET IN PORTLAND HARBOR LATE THIS MORNING...
LESS THAN A TENTH OF A FOOT BELOW FLOOD STAGE. NORTH TO NORTHEAST
WINDS PREVENTED A LARGER SURGE AT PORTLAND... BUT AREAS SOUTH OF
PORTLAND AND ALONG THE COAST OF NEW HAMPSHIRE MAY HAVE HAD MINOR
FLOODING.

ON FRIDAY ANOTHER HIGH TIDE OF 11.9 FEET IS PREDICTED AT PORTLAND.
HOWEVER... THERE SHOULD BE A STIFF OFFSHORE BREEZE WHICH WILL
PREVENT A SURGE FROM DEVELOPING. THEREFORE HAVE DECIDED TO CANCEL
THE COASTAL FLOOD WARNING FOR TOMORROW. WILL LIKELY USE A COASTAL
FLOOD STATEMENT TO PROVIDE INFORMATION ABOUT THE HIGH TIDE AND
EMPHASIZE THAT IT IS UNLIKELY TO CAUSE FLOODING. IT WILL NEED TO
BE MONITORED THOUGH AS IT WILL ONLY REQUIRE A MINOR SURGE TO REACH
THE FLOOD STAGE OF 12 FEET.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FREEZE WARNING FROM 9 PM THIS EVENING TO 6 AM EDT FRIDAY FOR
     MEZ023.
NH...FREEZE WARNING FROM 9 PM THIS EVENING TO 6 AM EDT FRIDAY FOR
     NHZ014.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM EDT FRIDAY
     FOR ANZ150-152-154.

&&

SYNOPSIS...CAPRIOLA
NEAR TERM...KIMBLE
SHORT TERM...KIMBLE
LONG TERM...CEMPA
AVIATION...CEMPA/KIMBLE
MARINE...CEMPA/KIMBLE
TIDES/COASTAL FLOODING...KIMBLE
Hazardous weather outlook, Oct 27, 2:28 AM EDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
228 AM EDT THU OCT 27 2011

MEZ007>009-012>014-018>022-NHZ001>010-013-280630-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-
228 AM EDT THU OCT 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-280630-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
228 AM EDT THU OCT 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ023-NHZ014-280630-
COASTAL YORK-COASTAL ROCKINGHAM-
228 AM EDT THU OCT 27 2011

...COASTAL FLOOD WARNING IN EFFECT FROM 10 AM THIS MORNING TO 2 PM
EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

ALSO...FREEZING TEMPERATURES ARE EXPECTED TONIGHT AND WILL BRING
AN END TO THE GROWING SEASON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ025>028-280630-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
228 AM EDT THU OCT 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ024-280630-
COASTAL CUMBERLAND-
228 AM EDT THU OCT 27 2011

...COASTAL FLOOD WARNING IN EFFECT FROM 10 AM THIS MORNING TO 2 PM
EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 2:21 AM EDTSmall Craft AdvisoryGYX37 hr
Oct 27, 2:40 AM EDTCoastal Flood WarningGYXCumberland, York35 hr
Oct 27, 3:00 PM EDTFreeze WarningGYXYork15 hr

Nearby

Coastal Flood Statements in Maine, 2011Coastal Flood Statements in New Hampshire, 2011Every coastal flood statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.